Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 124, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 9, 2011, 8:57 PM CDT for Pawnee County, Richardson County, Nebraska. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 8:57 PM CDT (01:57 UTC)
- Expired
- Jun 9, 2011, 9:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Pawnee County, NE, Richardson County, NE
The radar
The Topeka radar (KTWX), 126 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 9:10 PM CDT | HAIL 1 | 1 S Pawnee City, NE | |
| Jun 9, 9:12 PM CDT | HAIL 1 | Pawnee City, NE | HEAVY RAIN REPORTED BY FIRE CHIEF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:05 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2854 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
785
WUUS53 KOAX 100157
SVROAX
NEC133-147-100230-
/O.NEW.KOAX.SV.W.0124.110610T0157Z-110610T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
857 PM CDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PAWNEE COUNTY IN SOUTHEAST NEBRASKA...
NORTHWESTERN RICHARDSON COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 930 PM CDT
* AT 853 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES EAST OF SUMMERFIELD...OR 33 MILES
SOUTHEAST OF BEATRICE...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
PAWNEE CITY...TABLE ROCK AND HUMBOLDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4000 9635 4021 9618 4026 9606 4026 9589
4017 9591 4000 9613
TIME...MOT...LOC 0157Z 217DEG 38KT 4004 9619
WIND...HAIL <50MPH 1.00IN
$$
BOUSTEAD3 follow-up statements
239
WWUS53 KOAX 100206
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
906 PM CDT THU JUN 9 2011
NEC133-147-100230-
/O.CON.KOAX.SV.W.0124.000000T0000Z-110610T0230Z/
PAWNEE NE-RICHARDSON NE-
906 PM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RICHARDSON AND EASTERN PAWNEE COUNTIES UNTIL 930 PM CDT...
AT 903 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR PAWNEE CITY...OR 30 MILES WEST OF
FALLS CITY...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
PAWNEE CITY...TABLE ROCK AND HUMBOLDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4000 9635 4021 9618 4026 9606 4026 9589
4017 9591 4000 9613
TIME...MOT...LOC 0206Z 215DEG 33KT 4009 9614
WIND...HAIL <50MPH 1.00IN
$$
BOUSTEAD507
WWUS53 KOAX 100213
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
913 PM CDT THU JUN 9 2011
NEC133-147-100230-
/O.CON.KOAX.SV.W.0124.000000T0000Z-110610T0230Z/
PAWNEE NE-RICHARDSON NE-
913 PM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RICHARDSON AND EASTERN PAWNEE COUNTIES UNTIL 930 PM CDT...
AT 910 PM CDT...LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PAWNEE
CITY...OR 28 MILES WEST OF FALLS CITY...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO QUARTER SIZE WAS REPORTED AT 910 PM 1 MILE SOUTH OF
PAWNEE CITY.
LOCATIONS IMPACTED INCLUDE...
TABLE ROCK AND HUMBOLDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4000 9631 4022 9615 4026 9606 4026 9589
4017 9591 4000 9613
TIME...MOT...LOC 0212Z 221DEG 27KT 4012 9610
WIND...HAIL <50MPH 1.00IN
$$
BOUSTEAD367
WWUS53 KOAX 100229
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
929 PM CDT THU JUN 9 2011
NEC133-147-100239-
/O.EXP.KOAX.SV.W.0124.000000T0000Z-110610T0230Z/
PAWNEE NE-RICHARDSON NE-
929 PM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RICHARDSON AND
EASTERN PAWNEE COUNTIES WILL EXPIRE AT 930 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1000 PM.
LAT...LON 4000 9631 4022 9615 4026 9606 4026 9589
4017 9591 4000 9613
TIME...MOT...LOC 0229Z 221DEG 27KT 4022 9599
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:32 PM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jun 9, 3:32 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 332 PM CDT THU JUN 9 2011 .DISCUSSION... PERIODS OF THUNDERSTORMS CONTINUE IN THE NORTHERN CWA...WHILE SOUTHERN CWA MAY SEE DEVELOPMENT LATER THIS AFTERNOON/EVENING. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES UPPER-LEVEL LOW CENTERED IN ID...WITH SOUTHWESTERLY FLOW ACROSS THE CENTRAL US...AND WITH 500MB HEIGHT FALLS OF ONLY 40M INDICATING SYSTEM IS FILLING. 850MB FRONT EXTENDED FROM LOW IN SOUTHWEST KS/OK PANDHANDLE THROUGH SOUTHEASTERN NEB/SOUTHWEST IA...WITH MOISTURE POOLING ALONG AND AHEAD OF THE BOUNDARY. SURFACE LOW AT 19Z WAS CENTERED IN CENTRAL KS...WITH WARM FRONT SNAKING NORTHWARD THROUGH KSLN-KFNB-KCDJ AND LIFTING NORTH/NORTHWESTWARD. VIS SATELLITE TRENDS INDICATE A DEVELOPING CU FIELD IN SOUTHEAST NEB/NORTHEAST KS/NORTHWEST MO...THOUGH 19Z RUC MESOANALYSIS INDICATES CAPPING STILL REMAINS TO SURFACE-BASED CONVECTION. MAIN FORECAST CONCERN IS CONVECTIVE POTENTIAL THIS EVENING THROUGH TONIGHT...THEN INTERMITTENT SHOWER/THUNDERSTORM CHANCES FROM LATE WEEKEND INTO NEXT WEEK. WARM FRONT LIFTING AND PIVOTING INTO THE SOUTHERN CWA THIS EVENING WILL BRING THE WARM SECTOR INTO THE AREA...ALLOWING CONVECTIVE DEVELOPMENT AS UPPER-LEVEL WAVE/850MB LOW EJECTS ACROSS THE PLAINS. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS...BUT TORNADO POTENTIAL EXISTS IF STORMS CAN TRACK ALONG THE BOUNDARY AND PICK UP SOME LOW-LEVEL SPIN. STORMS WILL EVOLVE INTO A COMPLEX THAT MOVES INTO IA THIS EVENING...WITH WIDESPREAD RAIN/THUNDER THAT PROGRESSES EASTWARD THROUGH THE NIGHT. HAVE INCREASED POPS TO CATEGORICAL THIS EVENING IN THE EAST...WITH LOWER POPS SOUTH/WEST FOR LOWER COVERAGE. SECONDARY COMPLEX HAS BEEN NOTED BY MODELS TO DEVELOP IN NORTH CENTRAL KS BY FRIDAY MORNING AND TRACK ACROSS NORTHEAST KS/NORTHWEST MO/SOUTHEAST NEB...THUS HAVE KEPT POPS IN THE SOUTH THROUGH THE DAY. HIGH PRESSURE WILL BUILD INTO THE MO RIVER VALLEY ON FRIDAY EVENING...ALLOWING THE AREA TO CLEAR OUT AND PRECIP TO PUSH EASTWARD OUT OF THE AREA. KEPT AREA DRY FRIDAY NIGHT/SATURDAY...WITH COOLER TEMPS OVERNIGHT. RETURN FLOW FOLLOWS THE SURFACE HIGH QUICKLY AS NEXT UPPER LOW DIGS INTO THE WESTERN US AND HIGH PRESSURE SLIDES AWAY TO THE EAST. KEPT CHANCE POPS IN THE WEST/SOUTHWEST CWA SATURDAY NIGHT AS CONVECTION THAT DEVELOPS ON THE HIGH PLAINS MAY SKIRT THE WESTERN CWA. BETTER CHANCE FOR PRECIP WILL PUSH THROUGH THE CWA ON SUNDAY...PERHAPS AS AN MCS REMNANT OF THE CONVECTION MOVING OFF THE HIGH PLAINS...AS THE 850MB BOUNDARY SHARPENS ACROSS NEB/NORTHERN MO. ACTIVE PATTERN WILL LINGER INTO EARLY WEEK AS SURFACE LOW DEVELOPS IN THE SOUTHERN HIGH PLAINS AND THEN SLIDES SLOWLY NORTHEASTWARD AS THE UPPER-LEVEL TROUGH EJECTS ACROSS THE CENTRAL US THROUGH TUESDAY. TOUGH TO NAIL DOWN TIMING OF INDIVIDUAL PRECIP EVENTS IN THAT TIME PERIOD...BUT SHOULD SEE INTERMITTENT PERIODS OF SHOWERS AND THUNDERSTORMS WITH QUIET PERIODS BETWEEN. PATTERN SHOULD QUIET TUESDAY NIGHT/WEDNESDAY AS THE UPPER-LEVEL WAVE EJECTS INTO THE GREAT LAKES...LEAVING RIDGING ACROSS THE CENTRAL PLAINS FOR A DAY OR SO. PATTERN LIKELY WILL RELOAD ITSELF BEGINNING THURSDAY NIGHT OF NEXT WEEK AS NEXT UPPER-LEVEL LOW DIGS INTO THE NORTHWESTERN US...THOUGH QUITE A BIT OF UNCERTAINTY STILL EXISTS REGARDING PATTERN EVOLUTION...LET ALONE INDIVIDUAL PRECIP EVENTS. DOES APPEAR THAT THE ACTIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS COMPLICATED TAF FORECAST THIS PERIOD AS CONVECTION MOVES INTO THE REGION. CIGS ARE EXPECTED TO REMAIN MVFR THRU THE PD BUT MAY GO IFR FOR A TIME IN THE EARLY MORNING HOURS. CONVECTION THIS EVENING WILL MOST LIKELY HIT KLNK AND KOMA AND REMAIN OUT OF KOFK...ALTHOUGH A FEW SHOWERS ARE POSSIBLE. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ090. && MAYES/KERN
Hazardous weather outlook, Jun 9, 4:21 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 421 PM CDT THU JUN 9 2011 IAZ043-055-069-079-090-NEZ012-015-034-045-052-053-067-068-091-093- 101130- MONONA-HARRISON-POTTAWATTAMIE-MILLS-FREMONT-CEDAR-THURSTON-BURT- WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-NEMAHA-RICHARDSON- 421 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SCATTERED THUNDERSTORMS MAY DEVELOP IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING. IF THEY CAN DEVELOP...THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO COULD ALSO OCCUR. OTHERWISE...MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED LATER THIS EVENING AND TONIGHT ACROSS THE AREA...ESPECIALLY ALONG AND EAST OF THE MISSOURI RIVER. A FEW STORMS MAY PRODUCE MARGINALLY SEVERE HAIL...AS WELL AS LOCALLY HEAVY RAINFALL. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON...MAINLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. PERIODS OF THUNDERSTORMS ARE POSSIBLE FROM SATURDAY NIGHT THROUGH TUESDAY. FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER...WITH INCREASING RIVER LEVELS EXPECTED THROUGH NEXT WEEK AND BEYOND AS OUTFLOWS FROM GAVINS POINT DAM CONTINUE TO INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...PARTICULARLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. IAZ056-080-091-NEZ011-016>018-030>033-042>044-050-051-065-066-078- 088>090-092-101130- SHELBY-MONTGOMERY-PAGE-KNOX-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 421 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SCATTERED THUNDERSTORMS MAY DEVELOP IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING. IF THEY CAN DEVELOP...THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO COULD ALSO OCCUR. OTHERWISE...MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED LATER THIS EVENING AND TONIGHT ACROSS THE AREA...ESPECIALLY ALONG AND EAST OF THE MISSOURI RIVER. A FEW STORMS MAY PRODUCE MARGINALLY SEVERE HAIL...AS WELL AS LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON...MAINLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. PERIODS OF THUNDERSTORMS ARE POSSIBLE FROM SATURDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...PARTICULARLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. MAYES
In the hours before
Special weather statement, Jun 9, 8:43 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 843 PM CDT THU JUN 9 2011 NEZ092-100230- PAWNEE NE- 843 PM CDT THU JUN 9 2011 ...SPECIAL WEATHER STATEMENT FOR PAWNEE COUNTY UNTIL 930 PM CDT... AT 839 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF SUMMERFIELD...OR 33 MILES SOUTHEAST OF BEATRICE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PAWNEE CITY... TABLE ROCK... STEINAUER... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BOUSTEAD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:17 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Pawnee, Richardson | 28 min |
| Jun 9, 10:18 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe, Sarpy | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.